This is your brain on drugs…

First of all, thanks for all the nice comments over my last few posts. They were much appreciated and helpful!

I am convinced that Clomid, this round, acted like a crazy drug (well, I guess it kind of is) and completely changed me. I have never felt – like I felt. It feels hard to describe but I’m going to attempt anyway.

The only side effect of Clomid I had ever felt, up until this point, was hot flashes, and that occurred at 50, 100, and 150 mg, with the hot flashes increasing as the dosage went up. That was really about it.

For whatever reason, when I took 150 mg the first time, as a Round 2 dose in the same cycle as my 100 mg pills, still, I only had hot flashes, whereas now…well, now it’s totally different.

Thankfully, it’s over. I feel like I just woke up from the 7th circle of hell. You know my whiny, ranting, rather depressed previous posting(s)? That night all the way through to last night, I felt – off. I wasn’t crying (well, only once), but I was walking around in a zombie-like state, feeling sorry for myself. But not like…normal, “Oh, whoa is me, I have infertility issues” – no, it was way past that. It was…dark. I guess I really can’t explain it, except to say that I felt and acted seriously depressed. Like, if that kept up I’d need to go see someone soon, kind of depressed. It wasn’t even about not being pregnant anymore – I didn’t even know what I was depressed about. Babies weren’t even on my mind – which was a sign to me that something was very much off. I didn’t want to do anything, I was overly emotional, and I felt awful about myself. I didn’t sleep well, I had limited social interactions with my friends – it was really, freaking weird.

A lot of you have said many times that Clomid messed with your emotions, too, except you frequently mentioned yelling and screaming and crying a lot. None of that happened for me. Instead, I think it took my normal emotions, even including my OCD and anxiety-filled tendencies (which are minor when I’m not hooked on Clomid), and made them 100x stronger.

I guess what I’m saying is, I have never felt more depressed in my entire life. And then, last night, while at a bonfire with N’s relatives (more on that in a minute), one of my students who lives next door to N’s aunt came over with her parents, and I sat and chatted with them for a few hours around the fire. I enjoyed seeing my student and talking with her parents, and as we said good-bye, I suddenly started to feel – lighter. More chippy. Like, functional. N noticed the change, too. As I went to bed, I wondered if my new back-to-normal mood would resume in the morning, or if I’d wake up today back in the funk.

This morning, I woke up at 6:15, jumped out of bed, and was ready to start the day. I’ve been in a normal, good mood all day long, being productive with 5,000 chores and loads of laundry. I applied for a summer job, I cut up a watermelon, I watered the plants – life is good today. Just like that, I feel like a completely different person – but the person I’m supposed to be. This weekend (and, really, a few days before that) – that was not me. So whoever I saw and spoke to during that time, disregard our conversations. I felt like I was looking down from above at myself, talking. I couldn’t even think rational thoughts on Friday night – my brain was spinning.

I have to assume it was the Clomid. It started around my second pill and heightened the next night even more. Up until this point, I thought Clomid side effects hung out all month long – as my hot flashes do. Hopefully not. I am going to speak with my nurse about it on Tuesday, when I am going in for a CD 12 u/s and b/w. If I have a next cycle – I’m not sure I want to do that ever again. Like, even getting pregnant wouldn’t be worth feeling that low. It was really horrible. And to think, my Dr. prescribes 200 and 250 mg of Clomid if needed. I can tell you right now that 150 is too high for me. I’d be willing to try 100 again, I guess – but I’m worried that I can no longer ovulate on lower dosages. Which means I may need a new drug altogether.

The only little glitch in my mind has to do with my controlling personality. I feel the need to have complete control over myself at all times. If I’m upset, I talk myself out of it. I’m constantly, even subconsciously, reflecting on my interactions with other people. So, when this happened in the last few days, I had a hard time convincing myself a drug was causing this. Instead, I assumed I was going off the deep end, and was fighting to keep in control. After losing that battle, I started to blame Clomind – but what if it wasn’t the Clomid? What if that was really me, and it’s going to come back? So, it’s a little scary.

Luckily, I have you all here to confirm the best, or worst news. What are your Clomid horror stories?

_________________________________________________________________________________________________________

Now, as a little sequel to the story of N’s family’s friend, who made those comments last week on Mother’s Day, my mind may have been changed.

Long story short, N told me that his mother told him that his aunt spoke to this man, told him more about my situation, and he felt terrible. Okay, I thought. I’m not mad at him – like, I don’t hate the guy. It just wasn’t his brightest move. Then, at the bonfire last night, I’m in the house alone with N’s aunt and she says, almost angrily, “I just want you to know that I would never tell anyone about your situation. ____ didn’t know. He had no idea.” Now, I said in that post that he knew. I thought he did. I wrongly assumed he did know, because N’s family talks about things, in front of a lot of people, and N’s mom had told N’s aunt before I could, so I just..I just assumed. I wasn’t pointing my finger at any one person, though. I just figured he found out somehow – and I wasn’t even upset if he did know. So anyway, N’s aunt was kind of upset that I actually believed she might have spilled my little secret to this man, and I think she was hurt. I felt bad because…I shouldn’t have assumed. My bad.

Then, she went on to say that this man still doesn’t know. He doesn’t know the situation. In my head, I’m wondering why my husband told me that the man had been told the situation and felt horrible about it. Something is amiss. So I have no idea if this man 1) knows about our infertility, knows he hurt me, and feels bad, 2) knows he hurt me, but doesn’t know why, or 3) doesn’t know anything and hasn’t given it another thought.

Interestingly enough, he showed up to the bonfire last night, there was a quick hug, and that was it. Nothing was said. And now I don’t want to bring it up because I don’t know..what he already knows.

What a stupid situation. It left me feeling badly for him and N’s aunt, and then I remembered I didn’t do anything wrong.

I’ll keep you updated after we get a little look at my follies on Tuesday, and hopefully I’ll continue to be a normal, sane, happy person.

 

Advertisements

6 thoughts on “This is your brain on drugs…

  1. Brave IVF Girl says:

    Yes, Clomid is crazy-making. My first doc used it – my second doc uses Femara, exclusively, over Clomid and feels it’s better in every way (more effective and fewer side effects).

  2. Emily @ablanket2keep says:

    A lot of people get all angry on clomid, but I had the same effects as you. I felt depressed. More though, I would cry at the drop of a hat. I had no control over my emotions. I remember getting angry only on the first cycle of it. The 2nd and 3rd just depressed and upset. I know the clomid stays in your system for a while, but I think only a bit. A couple days after you stop it I think the levels drop a lot. I know I felt a ton better a couple days after I stopped it.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s